MAUDE Adverse Event Report: SAGE PRODUCTS LLC QCARE RX Q4 SYS W/CORINZ 20; SUCTION ORAL SWAB

SAGE PRODUCTS LLC QCARE RX Q4 SYS W/CORINZ 20; SUCTION ORAL SWAB
Catalog Number 6964
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
Report received of a suction oral swab disengagement.Reporter stated on (b)(6) 2023, a suction oral swab device was in use on a 70-year-old female patient who was awake but cognitively impaired, had no teeth and had a tracheostomy, when the entire foam sponge from the suction swab disengaged from the stick.Reporter stated that a bite block was not in use at the time of the incident and the patient did not bite down on the device.The technician was able to remove the disengaged foam from the patient¿s mouth with her fingers.There was no adverse consequence or clinically relevant delay in treatment related to this event.The device related to this report was discarded by the user.The reporter stated that the lot number of the device used during this reported event was unknown.The customer returned product from two different lot numbers in stock at the time of the event for evaluation.Although requested, no other information was available.
 
Additional Manufacturer Narrative
The involved 6964 product was not returned, photographs were not provided, and the lot number was not identified.Two lots that were stored at the event location at the time of the reported event were provided (lots 89816 and 88773).One case from each of the provided lots (89816 and 88773) was returned to sage for evaluation.All one hundred and fifty-six (156) suction swabs returned within these cases were inspected, and the swab heads were pulled by hand.Zero (0) swabs heads detached during evaluation indicating the presence of glue.No defects were detected.Product history records were reviewed: all quality checks performed indicated passing results and all release criteria were met per the product drawing.A labeling review of the finished good was performed.The packaging label includes the following instructions, ¿ensure foam is intact after use.If not, remove any particles from oral cavity.".The root cause of the reported complaint could not be determined.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Udi-di was inadvertently omitted in previous submission.

Brand Name
QCARE RX Q4 SYS W/CORINZ 20
Common Device Name
SUCTION ORAL SWAB
Manufacturer (Section D)
SAGE PRODUCTS LLC
3909 three oaks road
cary IL 60013
Manufacturer (Section G)
SAGE PRODUCTS LLC
3909 three oaks road
cary IL 60013
Manufacturer Contact
susie hinkle
3909 three oaks road
cary, IL 60013
8154554700
MDR Report Key16948066
Report Number0001419181-2023-00003
Device Sequence Number6356384
Product Code JOL
UDI-Device Identifier50618029830758
UDI-Public50618029830758
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/11/2023
Device Catalogue Number6964
Device Lot Number89816/88773
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2023
Is the Reporter a Health Professional? Yes
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/21/2023
Supplement Date Received by Manufacturer04/21/2023
Initial Report FDA Received Date05/17/2023
Supplement Report FDA Received Date11/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexFemale